Linear stability of source-type similarity solutions of the thin film equation


Journal Article

We study the stability of compactly-supported source-type self-similar solutions of the generalized thin film equation ht = -(hnhxxx)x. Using linear stability analysis, applied to the problem in similarity variables, we show that the source-type solutions are stable. These results are related to the underlying symmetries of the PDE. For the special case of n = 1, analytical results are obtained for the spectrum, and the eigenfunctions are given in terms of classical orthogonal polynomials. © 2002 Elsevier Science Ltd. All rights reserved.

Full Text

Duke Authors

Cited Authors

  • Bernoff, AJ; Witelski, TP

Published Date

  • January 1, 2002

Published In

Volume / Issue

  • 15 / 5

Start / End Page

  • 599 - 606

International Standard Serial Number (ISSN)

  • 0893-9659

Digital Object Identifier (DOI)

  • 10.1016/S0893-9659(02)80012-X

Citation Source

  • Scopus